Indiana, 2006Tornado in Indiana, June 25, 2006
June 25, 2006 · NWS IND · 1 event in 1 county or zone
A weak landspout touched down near Odell on 26 June 2006. This was the only severe weather event of the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak landspout touched down near Odell on 26 June 2006. This was the only severe weather event of the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 25, 1:37 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 25, 1:37 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT SUN JUN 25 2006
.DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THE SHORT TERM.
AT 18Z UPPER LOW WAS ACROSS IA. WEAK BOUNDARY EXTENDED FROM N TO S
ACROSS THE FORECAST AREA /FA/ WITH OLD FRONTAL BOUNDARY WELL TO
THE EAST OF THE FA.
MODELS IN FAIR AGREEMENT. GFS IS DOING A LITTLE BETTER THAN NAM
WITH CURRENT RAIN ACROSS FA. WILL LEAN TOWARD ITS SOLUTION.
APPROACHING UPPER WAVE IS INTERACTING WITH OLD BOUNDARY ACROSS THE
FA TO GENERATE SCATTERED TSRA...MAINLY ACROSS THE WESTERN 3/4.
EASTERN 1/4 OF THE FA HAS DRIER AIR THAN WEST. THUS BELIEVE
CURRENT TSRA WILL WEAKEN AS THEY MOVE EAST. UPPER LOW WILL MOVE
MORE SOUTH THAN EAST KEEPING WESTERN FA IN BETTER AREA OF FORCING.
PUTTING ALL OF THIS TOGETHER LEADS TO HIGHER POPS WEST THAN EAST
TONIGHT. AFTER SUNSET CONVECTION WILL DIE DOWN...BUT NOT
NECESSARILY DISAPPEAR AS FORCING CONTINUES. /TSRA WERE ACTIVE
EARLY THIS AM ACROSS IL/. THUS WILL KEEP POPS ALL NIGHT. WILL GO
CHANCE WEST AND SLIGHT CHANCE EAST. CLOUDS WILL SCATTER OUT
TONIGHT BUT WITH DEWPOINTS IN THE 60S MAV LOW TEMPERATURES LOOK A
BIT COOL. WILL GO CLOSER TO MET/FWC.
ON MONDAY UPPER LOW WILL MAINLY INFLUENCE WESTERN FA WHILE
INVERTED TROF TO OUR EAST MAY INFLUENCE FAR EASTERN FA. THUS
EXPECT SCATTERED TSRA TO DEVELOP ONCE AGAIN WITH THESE INFLUENCES.
WILL GO WITH CHANCE POPS AND TIER THEM HIGHER AT THE WESTERN AND
EASTERN EDGES OF THE FA. WITH SUNSHINE EXPECTED FOR A DECENT PART
OF THE DAY GUIDANCE TEMPERATURES AROUND 80 LOOK GOOD.
AS FA REMAINS IN UPPER TROUGH INTO FRIDAY DAILY CHANCES OF RAIN
WILL CONTINUE WITH TEMPERATURES AROUND 80 DURING THE DAY. FOR NEXT
WEEKEND...SOME INDICATIONS THAT SURFACE HIGH PRESSURE MAY KEEP
PRECIPITATION AT BAY. THUS WILL KEEP WEEKEND DRY FOR NOW BUT
UNCERTAINTY IS HIGH.
&&
.AVIATION...DISCUSSION FOR THE 18Z-18Z TAF ISSUANCE. WEAK TROF
SETTING UP OVER THE WEST CENTRAL PART OF THE FA AS CONVECTION IS
FIRING ACRS VERY CLOSE TO THE LAF AND HUF AND MOST RECENTLY NEAR
THE IND TAF SITES. WEAK TROF AND INSTABILITY WL REMAIN IN THE
VICINITY OF THE TAF SITES THIS AFTERNOON AND AGAIN ON MONDAY
AFTERNOON. WL USE VCTS TO HIGHLIGHT CHCS FOR TS DURING THE
AFTERNOON CONVECTIVE HRS AS THEY ARE DRIVEN BY DAYTIME
HEATING...AND TRY TO TIME TS AT SITES EARLY ON WHERE RAIN APPEARS
IMMINENT. WL INTRODUCE SOME MVFR VISBYS AT RECENT RAIN AND LIGHT
WIND FLOW WL MAY RESULT IN SOME FOG DEVELOPMENT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...CS
AVIATION...JP
Hazardous weather outlook, Jun 25, 10:21 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 AM EDT SUN JUN 25 2006
INZ021-028>031-035>039-043>047-051>055-060>063-067>070-261530-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX-
DAVIESS-MARTIN-LAWRENCE-
1021 AM CDT SUN JUN 25 2006 /1121 AM EDT SUN JUN 25 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE STORMS ARE NOT
EXPECTED...BUT HEAVY RAIN AND LIGHTNING ARE POSSIBLE WITH ANY STORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY AFTERNOON. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ040>042-048-049-056-057-064-065-071-072-261530-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JACKSON-JENNINGS-
1121 AM EDT SUN JUN 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN SECTIONS OF CENTRAL
INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT
EXPECTED...BUT HEAVY RAIN AND LIGHTNING ARE POSSIBLE WITH ANY
STORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY AFTERNOON. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Tornado, Tippecanoe
- When
- June 25, 2:10 PM EST to 2:17 PM EST
- Where
- Tippecanoe County, 3 mi S of Odell
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Property damage
- $3,000
- Crop damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.250, -87.067
A slow-moving landspout tornado touched down near Odell on 25 June 2006. The photogenic tornado was observed by several members of the general public, media spotters, and the county emergency manager.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513973.